Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 141, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 29, 2021, 1:15 AM CDT for 5 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 1:15 AM CDT (06:15 UTC)
- Expired
- May 29, 2021, 2:15 AM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 48 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 18.5
The text
As transmitted.
818
WUUS54 KSJT 290615
SVRSJT
TXC081-353-399-431-451-290715-
/O.NEW.KSJT.SV.W.0141.210529T0615Z-210529T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
115 AM CDT Sat May 29 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Coke County in west central Texas...
Northeastern Sterling County in west central Texas...
Southern Nolan County in west central Texas...
Northeastern Tom Green County in west central Texas...
Western Runnels County in west central Texas...
* Until 215 AM CDT.
* At 114 AM CDT, a severe thunderstorm was located near Broome,
moving southeast at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Water Valley around 125 AM CDT.
Grape Creek around 140 AM CDT.
Orient around 155 AM CDT.
Harriet around 205 AM CDT.
Miles around 210 AM CDT.
Mereta around 215 AM CDT.
Other locations impacted by this severe thunderstorm include Drasco,
Pumphrey, Wilmeth, Ballinger Lake, Oak Creek Reservoir, The
Intersection Of Highway 208 And Ranch Road 2662, The Intersection Of
Highway 158 And Ranch Road 2059 and Us-87 Near The Coke-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3169 10087 3209 10088 3210 10015 3208 10015
3208 9997 3158 10008 3158 10011 3144 10011
3144 10012
TIME...MOT...LOC 0614Z 294DEG 33KT 3177 10076
HAIL...0.75IN
WIND...70MPH
$$
Daniels1 follow-up statement
337
WWUS54 KSJT 290632
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
132 AM CDT Sat May 29 2021
TXC081-353-399-431-451-290715-
/O.CON.KSJT.SV.W.0141.000000T0000Z-210529T0715Z/
Coke TX-Sterling TX-Nolan TX-Tom Green TX-Runnels TX-
132 AM CDT Sat May 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR COKE...EAST CENTRAL STERLING...SOUTHERN NOLAN...NORTHEASTERN TOM
GREEN AND WESTERN RUNNELS COUNTIES...
At 131 AM CDT, a severe thunderstorm was located near Grape Creek,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Grape Creek around 135 AM CDT.
Orient around 150 AM CDT.
Harriet around 155 AM CDT.
Mereta around 210 AM CDT.
Other locations impacted by this severe thunderstorm include Drasco,
Pumphrey, Wilmeth, Ballinger Lake, Oak Creek Reservoir, The
Intersection Of Highway 208 And Ranch Road 2662, The Intersection Of
Highway 158 And Ranch Road 2059 and Us-87 Near The Coke-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3169 10087 3209 10076 3210 10015 3208 10015
3208 9997 3158 10008 3158 10011 3144 10011
3144 10012
TIME...MOT...LOC 0631Z 297DEG 37KT 3164 10057
HAIL...<.75IN
WIND...60MPH
$$
DanielsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:53 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 28, 11:53 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1153 PM CDT Fri May 28 2021 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 228 PM CDT Fri May 28 2021 ...Severe thunderstorms expected late this afternoon and evening... Early this afternoon, a weak cold front was situated from Sterling county, southeast through central Coke county, and then east across northern Brown county. The front is sagging slowly south but will likely stall over the Concho Valley and Heartland counties this afternoon. As of 2 PM, several outflow boundaries are also present south of Interstate 20, with the most prominent boundary working south across northern Tom Green, Concho, McCullough and San Saba counties. Scattered thunderstorms are expected to develop along the front and outflow boundaries from late afternoon through the early evening hours. The airmass along and south of the front is very unstable, with MLCAPE's around 3500 J/Kg and mid level lapse rates 8-8.5 C/km. Given negligible convective inhibition, should see storms develop after 4 PM as convective temperature is breached and a disturbance aloft approaches from the west. Deep layer shear will be more than adequate for supercells, with the potential for very large hail in excess of 2.0 inches in diameter. The hail threat should gradually wane later this evening, with damaging winds becoming more of a concern as storms become outflow dominant, and track southeastward towards the Texas Hill country overnight. While the greatest threat is large hail and damaging winds, cannot rule out a couple of tornadoes, give the numerous boundaries present, along with relatively low LCL heights and very strong instability. Heavy rainfall will also be possible with any of the storms that develop, with the potential for localized flooding. Saturday will be cooler, with some lingering showers over eastern sections during the morning hours. Lows tonight will be in the 60s, with highs Saturday ranging from the upper 70s north, to the lower 80s south. && .LONG TERM... (Saturday night through next Friday) Issued at 145 PM CDT Fri May 28 2021 By Saturday night, a weak 500mb ridge will try to build into west Texas, which should allow for a brief reprieve from the rain. However, a new trough will dig in over the Desert Southwest on Sunday, causing the upper levels to transition back to a westerly to southwesterly flow pattern. This, along with moist southeasterly surface flow will reintroduce high chances for rain and thunderstorms late Sunday through Monday. In addition to the usual damaging wind and hail threat, several inches of rain could be possible with this activity. Without sufficient drainage between multiple rounds of convection, this could lead to flooding concerns. For the middle of next week, a trough starts to dig southward out of Canada, pitting the trough axis over the central Plains. This should further enhance the dynamics, allowing for even more rounds of rain and thunderstorms for Tuesday through Thursday. Otherwise, high temperatures this weekend through the middle of next week look to be a few degrees cooler than normal, while nights will be very mild and humid. && .AVIATION... (06Z TAFS) Issued at 1146 PM CDT Fri May 28 2021 Patchy stratus has developed across the area early this morning. Expect MVFR ceilings to continue or develop at all sites early this morning, with VFR conditions returning by early afternoon. A line of thunderstorms will track across the area this morning, mainly affecting the southern 3 sites. Gusty winds and brief reduced visibilities will be possible within any thunderstorms. Most of the thunderstorm activity will be south of the area by 13Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 82 63 77 66 / 60 30 20 10 San Angelo 87 64 82 67 / 60 60 20 5 Junction 88 64 82 67 / 50 60 20 5 Brownwood 83 63 78 66 / 70 40 30 5 Sweetwater 81 62 77 66 / 50 30 20 10 Ozona 88 64 85 68 / 40 60 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...Daniels
Hazardous weather outlook, May 28, 1:58 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 158 PM CDT Fri May 28 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 158 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and tonight across all of West Central Texas. The main hazards will be golf ball to tennis ball size hail, isolated tornadoes. damaging winds and deadly lightning. In addition, heavy rain will be possible, and this may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe thunderstorms are possible late Sunday afternoon and Sunday night across West Central Texas. The main hazards will be damaging winds, large hail, and dangerous lightning. An unsettled weather pattern is expected to continue through next Wednesday. This could bring additional chances for thunderstorms, and a possibility for strong to severe storms along with heavy rainfall to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 28, 7:15 PM CDT, 6 hours before
Special Weather Statement National Weather Service San Angelo TX 715 PM CDT Fri May 28 2021 TXZ076-290100- Crockett TX- 715 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROCKETT COUNTY UNTIL 800 PM CDT... At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles northwest of Ozona, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ozona and The Intersection Of Us 190 And Highway 163. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3085 10153 3102 10145 3094 10099 3065 10111 TIME...MOT...LOC 0014Z 291DEG 18KT 3091 10141
Local storm report, May 28, 7:19 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 7 SSW SEGOVIA 30.33N 99.71W
05/28/2021 M65 MPH KIMBLE TX MESONET
WEST TEXAS MESONET SITE AT SEGOVIA 7 SSW
MEASURED A WIND GUST OF 65 MPH.
&&Special weather statement, May 28, 9:46 PM CDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service San Angelo TX 946 PM CDT Fri May 28 2021 TXZ076>078-290315- Schleicher TX-Crockett TX-Sutton TX- 946 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEICHER...EAST CENTRAL CROCKETT AND NORTHWESTERN SUTTON COUNTIES UNTIL 1015 PM CDT... At 946 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Ozona, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... The Intersection Of Us 190 And Highway 163 and I-10 Near The Crockett-Sutton County Line. A Severe Thunderstorm Watch remains in effect until midnight CDT for west central Texas. LAT...LON 3080 10129 3093 10116 3083 10085 3052 10097 TIME...MOT...LOC 0246Z 300DEG 24KT 3084 10119
Special weather statement, May 28, 11:05 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service San Angelo TX 1105 PM CDT Fri May 28 2021 TXZ078-290430- Sutton TX- 1105 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUTTON COUNTY UNTIL 1130 PM CDT... At 1105 PM CDT, Doppler radar was tracking a strong thunderstorm near Sonora, moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sonora and The Intersection Of Ranch Road 2596 And Ranch Road 864. LAT...LON 3055 10071 3070 10060 3061 10026 3040 10047 TIME...MOT...LOC 0405Z 304DEG 16KT 3059 10059
Special weather statement, May 29, 12:41 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1241 AM CDT Sat May 29 2021
TXZ076-290630-
Crockett TX-
1241 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 130 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Upton County Airport, or over McCamey, moving southeast at 50 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ft Lancaster, The Intersection Of I-10 And Highway 290 and I-10 Near
The Crockett-Pecos County Line.
LAT...LON 3108 10148 3081 10129 3064 10170 3065 10175
3070 10181 3086 10185 3089 10189 3092 10187
3099 10199 3098 10201 3100 10204 3100 10219
3103 10220 3103 10228 3108 10237
TIME...MOT...LOC 0541Z 328DEG 42KT 3113 10222
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 54 min |
| May 28, 7:15 PM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| May 28, 9:46 PM CDT | Special Weather Statement | SJT | Crockett | 29 min |
| May 28, 11:05 PM CDT | Special Weather Statement | SJT | Sutton | 25 min |
| May 29, 12:26 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 49 min |
| May 29, 12:41 AM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| May 29, 1:09 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| May 29, 1:42 AM CDT | Special Weather Statement | SJT | Irion | 48 min |
| May 29, 1:55 AM CDT | Special Weather Statement | SJT | Crockett | 50 min |
| May 29, 1:56 AM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| May 29, 2:00 AM CDT | Special Weather Statement | SJT | Tom Green | 30 min |
| May 29, 2:18 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Kimble, Schleicher, Sutton | 42 min |
| May 29, 2:46 AM CDT | Special Weather Statement | SJT | Concho | 44 min |
| May 29, 2:58 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Kimble, Schleicher, Sutton | 62 min |
| May 29, 3:07 AM CDT | Areal Flood Advisory | SJT | Sutton | 113 min |
| May 29, 3:58 AM CDT | Special Weather Statement | SJT | Kimble | 47 min |
| May 29, 4:22 AM CDT | Areal Flood Advisory | SJT | Kimble | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.